Texas, 2005

Damaging Wind in Texas, July 2, 2005

July 2, 2005 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 2, 11:00 AM CST, 35 minutes earlier.

Area forecast discussion, Jul 2, 11:00 AM CST, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT JUL 2 2005

.DISCUSSION...
UPDATED TO ACCOUNT FOR SVR WATCH #578 UNTIL 600 PM THIS EVENING. LAPSE
ANALYSIS SHOWING INSTABILITY HAS INCREASED DRAMATICALLY ALONG AND JUST
SOUTH OF THE I-20 CORRIDOR ACROSS NORTHEAST TEXAS AND CENTRAL LOUISIANA.
STORMS ACROSS EAST TEXAS CONTINUE TO PROPAGATE ALONG AND SOUTH OF A
STATIONARY BOUNDARY ACROSS N LA AND NE TX. WHILE DEEP LAYER SHEAR IS
WEAK ACROSS THE WATCH AREA...INSTABILITY SHOULD MORE THAN MAKE UP FOR
WEAKER STEARING CURRENTLY ALOFT. COLD POOL HAS DEVELOPED BEHIND THE
LINE OF ONGOING CONVECTION AND THUS DEEP LAYER SHEAR PROGS ARE LIKELY
UNREPRESENTATIVE.

UPDATE OUT SHORTLY...13.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  95  73  98  75 /  70  20  20  10
MLU  93  73  94  73 /  50  20  20  10
DEQ  93  69  96  74 /  20  10  10  10
TXK  94  72  97  75 /  20  10  10  10
ELD  94  72  96  74 /  20  10  10  10
TYR  95  74  98  75 /  70  20  20  10
GGG  95  74  98  75 /  70  20  20  10
LFK  96  75  98  74 /  70  20  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

13
Hazardous weather outlook, Jul 2, 5:00 AM CST, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT SAT JUL 2 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-021700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT SAT JUL 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL INCREASE IN AREAL COVERAGE
DURING THE DAY ACROSS NORTH TEXAS AND SOUTH CENTRAL
OKLAHOMA...AND MOVE EAST AND SOUTHEAST ACROSS NORTHEAST TEXAS
AND INTO WEST CENTRAL LOUISIANA. SOME OF THE THUNDERSTORMS
MAY BECOME SEVERE...PRODUCING ISOLATED STRONG AND DAMAGING WIND
GUSTS...AND MORE ISOLATED LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Local storm report, Jul 2, 11:16 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1216 PM CDT SAT JUL 02 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     TSTM WND DMG     NEW LONDON              32.27N 94.93W
07/02/2005                   RUSK               TX   LAW ENFORCEMENT

            TREES DOWN.

&&

JD
Local storm report, Jul 2, 11:17 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1217 PM CDT SAT JUL 02 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     DOWNBURST        MOUNT ENTERPRISE        31.91N 94.68W
07/02/2005                   RUSK               TX   LAW ENFORCEMENT

            TREES DOWN.

&&

JD

The radar

The Shreveport radar (KSHV), 46 km away, was scanning. The volume nearest the first event began at 17:34 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Panola

When
July 2, 11:35 AM CST
Where
Panola County, 10 mi E of Carthage
Measured
53 kt (61 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
32.150, -94.183

Several trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481917.